Alert archive / Georgia / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 1, 2019, 11:10 PM EDT for 4 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 11:10 PM EDT (03:10 UTC)
- Expired
- Aug 2, 2019, 5:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WGUS52 KFFC 020310
FFWFFC
GAC067-089-121-135-020915-
/O.NEW.KFFC.FF.W.0027.190802T0310Z-190802T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1110 PM EDT Thu Aug 1 2019
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northwestern DeKalb County in north central Georgia...
Northeastern Cobb County in north central Georgia...
West central Gwinnett County in north central Georgia...
Northeastern Fulton County in north central Georgia...
* Until 515 AM EDT Friday.
* At 1109 PM EDT, Doppler radar indicated heavy rain across the
warned area. Two to three inches of rain have fallen over the last
few hours, with localized amounts up to four inches.
Isolated flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Atlanta, Marietta, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, Duluth, Chamblee, Norcross, Doraville, Berkeley
Lake, North Atlanta, North Druid Hills, Tucker, Mount Bethel,
Vinings, Sandy Plains and Brookhaven.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3395 8455 3407 8450 3407 8433 3405 8417
3397 8407 3380 8434 3380 8444 3384 8448
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:57 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 8:57 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 857 PM EDT Thu Aug 1 2019 .UPDATE... Continue to monitor thunderstorm development this evening as cells fire along remaining outflow boundaries. Have adjusted the pop and wx grids to try and show the latest trend thinking, but future updates are expected as these cells move, develop, and decay. Expectation is still that by, or a little after, midnight we should see little or no returns remaining. 31 && .PREV DISCUSSION... /Issued 314 PM EDT Thu Aug 1 2019/ SHORT TERM /Tonight through Friday Night/... The overall pattern is expected to remain consistent through the short term period. The southeastern CONUS remains between two large upper level ridges, with one ridge positioned over north Texas and into the high plains, and the other positioned over the Atlantic. Between the two, a large upper level trough is extending from the Great Lakes region and southward into the Gulf of Mexico. The axis of this trough will remain through Georgia over the next couple of days. Deep moisture and weak flow aloft is solidly in place over the forecast area. Steadily increasing moisture has led to another slight increase in the coverage in showers and thunderstorms this afternoon, and will increase once again tomorrow. Precipitable water values are in the 1.8 to 2 inch range across north and central Georgia, which is around the 80th percentile for this time of year. Persistent broken cloud coverage starting in the early morning and remaining through the day tomorrow will keep temperatures a bit lower than today, in mainly the mid to upper 80s across north and central Georgia. Scattered to numerous diurnally driven showers and thunderstorms are ongoing and are expected to continue to increase in coverage through the late afternoon. PoPs will range high-end chance to likely PoPs throughout the area. The combination of high precipitable water values and weak mean flow could lend itself to heavy rainfall and a threat for some isolated flash flooding where stronger storms remain over an area for a prolonged time, or outflow boundary interactions briefly enhance rainfall. However, it is worth noting that a lack of recent rainfall over central Georgia has led to dry soils, which would reduce the risk of flooding there. The coverage of afternoon convection tomorrow will again be slightly greater than today, with mainly likely PoPs expected across the forecast area by mid- afternoon. Although bulk shear remains weak and lapse rates are not overly impressive, MUCAPE values of 2000-3000 J/kg and SBCAPE values of 1000-1500 J/kg are progged this afternoon and tomorrow afternoon. A few storms could be strong to severe each afternoon and early evening, with damaging wind gusts being the main hazard. Frequent lightning and the aforementioned locally heavy rain are also to be expected with any stronger storms that occur. King LONG TERM /Saturday through Thursday/... The synoptic setup will continue to be pretty stationary through the long term period with a trough across the area wedged between high pressure centered near Texas to the west and high pressure over the Atlantic to our east. In addition to a nearly stationary boundary lingering across northern portions of the area, another area of disturbed weather is expected to be near the eastern coast of Florida and is expected to move northeastward and away from the southeast coast by Sunday. As this area nears the Georgia coast, tropical moisture will continue to move into the area on Saturday prompting the introduction of likely pops in the afternoon and evening. Another perturbation is expected to move through the trough on Sunday/Monday before the trough shifts just slightly to the east, shifting the area into northwest flow aloft. Overall, chances for showers and thunderstorms will continue through the rest of the extended, although they are expected to be mainly diurnally driven. Have included chance to high-end chance pops during the day through the first have of next week, with mainly slight chance to chance pops afterward. The potential remains for some storms to linger late into the evenings, so have kept slight chance to chance pops overnight through many days of the extended. Being in this pattern, the potential for strong to isolated severe storms any day will also exist, with the main hazards being gusty winds, periods of heavy rainfall, and frequent lightning. Temperatures through the extended period are forecast to be within a few degrees of average. High temperatures are expected to be in the mid to upper 80s to the low to mid 90s. Overnight low temperatures will be in the mid to upper 60s to lower 70s across the area. Reaves && .AVIATION... 00Z Update... Still seeing storm development this evening, and have continued TEMPO for TSRA through 03z at northern TAF sites (Atlanta-area and KAHN). Once activity dissipates by 03-05z, expect cigs to degrade to IFR-low MVFR, bottoming out between 09-13z. Slow improvement expected through the morning, with some scattering out by 16-18z. Storm chances return with daytime heating, and have included a PROB30 for -TSRA for 18-00z. Winds will be variable through midnight, then calm or light. East winds at 5-8kt expected Friday, with higher gusts in/near storms. //ATL Confidence...00Z Update... Medium confidence through 13z. High confidence after 13z. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 87 69 87 / 50 60 40 50 Atlanta 70 85 70 86 / 50 60 50 50 Blairsville 64 78 63 79 / 50 60 50 60 Cartersville 69 85 69 88 / 60 50 40 50 Columbus 71 88 71 90 / 50 60 50 40 Gainesville 69 83 68 86 / 50 60 50 50 Macon 70 89 70 89 / 50 60 50 40 Rome 69 87 69 88 / 70 50 30 40 Peachtree City 69 86 69 88 / 50 60 40 40 Vidalia 72 88 71 90 / 20 60 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Reaves AVIATION...31
Hazardous weather outlook, Aug 1, 9:35 PM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 935 PM EDT Thu Aug 1 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 935 PM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered showers and thunderstorms will remain possible through the early morning hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but a few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 1, 8:17 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
817 PM EDT Thu Aug 1 2019
GAZ067-079-080-090>092-102-103-020045-
Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Marion GA-
Meriwether GA-Webster GA-Talbot GA-
817 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...EASTERN
CHATTAHOOCHEE...STEWART...WESTERN TAYLOR...MARION...SOUTHERN
MERIWETHER...WEBSTER AND TALBOT COUNTIES UNTIL 845 PM EDT...
At 817 PM EDT...a line of strong thunderstorms was along a line
extending from near Raleigh to near Geneva to near Brantley to
Providence Canyon State Park...and moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lumpkin, Buena Vista, Butler, Talbotton, Preston, Cusseta,
Manchester, Richland, Woodbury, Warm Springs, Woodland, Junction
City, Geneva, Weston, Putnam, Brantley, Seminole, Shiloh, Juniper and
Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3205 8503 3234 8474 3259 8465 3271 8469
3283 8469 3286 8475 3299 8479 3301 8454
3298 8452 3291 8453 3291 8451 3285 8449
3282 8445 3284 8442 3278 8438 3272 8426
3274 8424 3268 8420 3253 8422 3192 8456
TIME...MOT...LOC 0017Z 240DEG 26KT 3296 8464 3262 8457 3235 8461 3206
8493
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 1, 8:28 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 PM EDT Thu Aug 1 2019
GAZ045-046-055-057-020100-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
828 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
CLAYTON...SOUTHWESTERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL
900 PM EDT...
At 827 PM EDT...a strong thunderstorm was over Hidden Valley Park, or
10 miles northeast of Jonesboro...moving southwest at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jonesboro, Stockbridge, Forest Park, Riverdale, Morrow, Lovejoy,
Hapeville, Lake City, Hartsfield-Jackson Airport, Candler-Mcafee,
Lake Spivey, Rex, Richardson Park, Ellenwood, Hidden Valley Park,
Fort Gillem, Bonanza, Panola Mountain State Park, Panthersville and
Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8442 3365 8435 3368 8435 3374 8421
3360 8408 3343 8424 3347 8436 3364 8444
TIME...MOT...LOC 0027Z 051DEG 4KT 3363 8422
WIND...40MPHSpecial weather statement, Aug 1, 8:47 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Thu Aug 1 2019
GAZ102-020115-
Stewart GA-
847 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 915 PM
EDT...
At 847 PM EDT...a strong thunderstorm was near Lumpkin...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Charles, Sanford, Westville, Brooklyn, Louvale,
Providence Canyon State Park and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3193 8492 3194 8495 3212 8502
3223 8485 3223 8482 3222 8481 3222 8480
3223 8480 3223 8471 3214 8464 3203 8464
3203 8465 3199 8465 3198 8464 3192 8485
TIME...MOT...LOC 0047Z 232DEG 13KT 3207 8485
WIND...40MPHSpecial weather statement, Aug 1, 9:11 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
911 PM EDT Thu Aug 1 2019
GAZ054-020145-
Fayette GA-
911 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 945 PM
EDT...
At 911 PM EDT...a strong thunderstorm was over Fayetteville...moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone and Sandy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3351 8461 3352 8459 3355 8446 3355 8444
3350 8442 3349 8440 3348 8439 3334 8446
3337 8459 3338 8459 3340 8461 3344 8463
3346 8463
TIME...MOT...LOC 0111Z 112DEG 9KT 3346 8450
WIND...40MPHSpecial weather statement, Aug 1, 9:18 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT Thu Aug 1 2019
GAZ022-020145-
Forsyth GA-
918 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 945 PM
EDT...
At 918 PM EDT...a strong thunderstorm was over Drew, or over
Cumming...moving north at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Ducktown,
Coal Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3432 8397 3417 8407 3411 8410 3416 8426
3433 8426 3434 8403
TIME...MOT...LOC 0118Z 198DEG 6KT 3422 8418
WIND...40MPHSpecial weather statement, Aug 1, 9:56 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
956 PM EDT Thu Aug 1 2019
GAZ032-033-020230-
North Fulton GA-Cobb GA-
956 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
COBB COUNTIES UNTIL 1030 PM EDT...
At 956 PM EDT...a strong thunderstorm was over Dobbins Air Reserve
Base, or over Marietta...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Kennesaw, Fair Oaks, Mount Bethel, White Water Park, Sweat
Mountain, Vinings, Jim R Miller Park, Sandy Plains and Dobbins Air
Reserve Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8455 3407 8442 3411 8442 3412 8437
3414 8436 3405 8421 3396 8431 3397 8433
3397 8435 3393 8435 3382 8447 3392 8464
TIME...MOT...LOC 0156Z 215DEG 17KT 3394 8451
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:17 PM EDT | Special Weather Statement | FFC | Marion, Stewart, Talbot, Taylor, Webster | 28 min |
| Aug 1, 8:28 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Aug 1, 8:47 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Aug 1, 9:11 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Aug 1, 9:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 9:56 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Aug 1, 9:57 PM EDT | Flash Flood Warning | FFC | Banks, Jackson, Madison | 6 hr |
| Aug 2, 3:40 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Aug 2, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Aug 2, 5:11 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Aug 2, 5:28 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Aug 2, 5:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 2, 5:35 PM EDT | Special Weather Statement | FFC | Catoosa | 25 min |
| Aug 2, 6:23 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
Nearby
Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.